How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

My mother is eighty six years old , suffered a minor stroke

Resolved Question:

My mother is eighty six years old , suffered a minor stroke about a year and a half ago, and I noticed that her lips are very much darker than usual is that an indication of anything serious?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.

Dr. D.J. :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Dr. D.J. :

Hi there,


This is Dr. D.J., experienced Internal Medicine Specialist.


I am here to address your concerns and provide great service.

Dr. D.J. :

Does your mother have any shortness of breath?

Expert:  Dr Basu replied 3 years ago.
Dr. D.J. : The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Dr. D.J. : Hi there,
This is Dr. D.J., experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.
Dr. D.J. : Does your mother have any shortness of breath?
Customer: replied 3 years ago.
No it doesn't seem so
Expert:  Dr Basu replied 3 years ago.
Ok that is reassuring.
Usually lack of oxygen in the body due to the underlying heart or lung disease can turn the lips darker ( deep blue).
Another possibility can be caffeine consumption which can turn lips darker.
Excess sun exposure also can darken the lips.
Smoking is another cause which may not apply to your mother.
Certain medications also can cause this as side effect.
Otherwise, this can be age related skin changes.

Best wishes,
Customer: replied 3 years ago.
Overnight? Seems a little quick that's all. Are there any stroke medications like statins, that do that
Expert:  Dr Basu replied 3 years ago.
Yes statin and a blood thinner like aspirin also can cause this commonly.
Usually not concerning as long as she does not have any shortness of breath, blood in the stool or any other symptoms.

Best wishes
Dr Basu and 2 other Medical Specialists are ready to help you